MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45541-CURVB
Medical Device Problem Codes Fluid/Blood Leak (1250); Obstruction of Flow (2423); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the picc was functioning well for 20 days at home.On monday 10/9, at approximately 12pm, the home care nurse changed the dressing and drew labs from the picc.The patient's wife reported that she had a hard time flushing the picc at 5:30pm and was unable to administer his 5:30pm meds.Home care came back out on 10/10 and said the picc was leaking and had a pinhole in it.On assessment in the ed today at 2pm, the picc was completely occluded and there was leaking through a pinhole at the 2.5cm mark of picc catheter.Vat nurse removed the picc, and vat placed the picc in a biohazard bag and forcefully flushed the picc.A large clot came out of the picc and visible small leak at the 2.5cm mark of catheter.A new line was inserted in the opposite arm.There was no reported patient harm or consequence.They were reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 1-lumen picc catheter for analysis.Signs of use in the form of biological material were observed on the catheter.Visual analysis revealed a hole in the picc catheter body between the 2cm and 3cm marking.The distal end of the catheter was severed and it is assumed the catheter was intentionally severed.Microscopic examination revealed that the hole is consistent with damage resulting from contact with a sharp instrument (i.E.Needle bevel, scissors , scalpel, etc).The hole in the catheter body measured 3.8mm from the juncture hub.The catheter body length from the juncture hub to the severed end measured 48cm, which is not within the specification limits of 58.56-63.64 cm per the catheter product drawing , therefore, at least 10.56cm of the catheter body was severed and not returned.The catheter body outer diameter measured 0.06030" , which is within the specification limits of 0.0580"-0.0610" per the catheter extrusion product drawing.A lab inventory syringe filled with water was attached to the extension line and flushed.When flushing the extension line, water was observed leaking out of the hole in the catheter body.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The ifu also informs users how to trim the catheter, "cut catheter straight across (90 to catheter cross-section) using trimming device (where provided) to maintain a blunt tip." the report of a leaking catheter body was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed a hole 3.8mm from the juncture hub on the catheter body extrusion.The appearance of the hole is consistent with damage resulting from contact with a sharp instrument (i.E.Needle bevel, scissors, scalpel, etc).Based on the customer report and the sample received, unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18072274
Report Number9680794-2023-00828
Device Sequence Number7815120
Product Code LJS
UDI-Device Identifier10801902208696
UDI-Public10801902208696
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Catalogue NumberDLX-45541-CURVB
Device Lot Number13F22L0946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale